Alert archive / New Mexico / Red Flag Warnings in 2015

Red Flag Warning 7, NWS Albuquerque, NM

April 7, 20157 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 7, 2015, 3:40 AM MDT for 7 counties in New Mexico. It took effect at Apr 8, 2015, 9:00 AM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2015, 3:40 AM MDT (09:40 UTC)
In effect from
Apr 8, 2015, 9:00 AM MDT
Expired
Apr 8, 2015, 9:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 11:10 AM MDTNON-TSTM WND GST 6110 S Bingham, NMWHITE SANDS MISSILE RANGE - NORTH OSCURA PEAK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4832 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS85 KABQ 070940
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MDT TUE APR 7 2015

...RED FLAG WARNING MID MORNING THROUGH MID EVENING TODAY FOR
NORTHERN AND CENTRAL NEW MEXICO BELOW SNOW PACK DUE TO STRONG
WINDS AND LOW HUMIDITY...

...RED FLAG WARNING MID MORNING THROUGH MID EVENING WEDNESDAY FOR
THE NORTH CENTRAL...MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN
CHAIN EASTWARD BELOW SNOW PACK DUE TO STRONG WINDS AND LOW
HUMIDITY...

.STRONG WINDS...LOW HUMIDITY AND UNSTABLE ATMOSPHERIC CONDITIONS
WILL CONTINUE TODAY AND WEDNESDAY AS AN UPPER LEVEL TROUGH SLOWLY
PASSES NORTH OF NEW MEXICO STEERING STRONG WINDS ALOFT OVER THE
STATE. DUE TO COOLER TEMPERATURES AND LESS INSTABILITY...POTENTIAL
FOR CRITICAL CONDITIONS WILL DIMINISH ALONG AND WEST OF THE
CONTINENTAL DIVIDE WEDNESDAY. HOWEVER...SIGNIFICANTLY WINDIER
CONDITIONS OVERALL EXPECTED WEDNESDAY...AND PERSIST WEDNESDAY
EVENING CENTRAL AND NORTHEAST BEFORE DIMINISHING.

NMZ102>104-106>108-080400-
/O.UPG.KABQ.FW.A.0009.150408T1500Z-150409T0300Z/
/O.NEW.KABQ.FW.W.0007.150408T1500Z-150409T0300Z/
/O.CON.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
340 AM MDT TUE APR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS
EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL
  PLAINS...MIDDLE RIO GRANDE VALLEY...AND THE NORTH
  CENTRAL...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOW
  PACK FROM MID MORNING THROUGH MID EVENING BOTH TODAY AND
  WEDNESDAY. 

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO
  45 MPH TODAY. WEST 25 TO 40 MPH WITH GUSTS TO 55 OR 60 MPH
  WEDNESDAY. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY RANGING FROM 5 TO 10
  PERCENT TODAY...AND 5 TO 15 PERCENT WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-105-109-080400-
/O.CON.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
340 AM MDT TUE APR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST AND WEST
  CENTRAL HIGHLANDS FROM MID MORNING TO MID EVENING TODAY.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 
  TO 45 MPH. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 AND 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
192 
WWUS85 KABQ 080356
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
956 PM MDT TUE APR 7 2015

...RED FLAG WARNING MID MORNING THROUGH MID EVENING WEDNESDAY FOR
THE NORTH CENTRAL...MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN
CHAIN EASTWARD BELOW SNOW PACK DUE TO STRONG WINDS AND LOW
HUMIDITY...

.STRONG WINDS...LOW HUMIDITY AND UNSTABLE ATMOSPHERIC CONDITIONS
WILL CONTINUE WEDNESDAY AS AN UPPER LEVEL TROUGH SLOWLY PASSES A
LITTLE WAYS NORTH OF NEW MEXICO KEEPING STRONG WINDS ALOFT OVER
THE STATE. DUE TO COOLER TEMPERATURES AND LESS INSTABILITY...
POTENTIAL FOR CRITICAL CONDITIONS WILL DIMINISH NEAR AND WEST OF
THE CONTINENTAL DIVIDE WEDNESDAY. HOWEVER...SIGNIFICANTLY WINDIER
CONDITIONS OVERALL ARE EXPECTED WEDNESDAY COMPARED TO TODAY...
LIKELY PERSISTING INTO THE EVENING CENTRAL AND NORTHEAST BEFORE
DIMINISHING.

NMZ102>104-106>108-081400-
/O.EXP.KABQ.FW.W.0006.000000T0000Z-150408T0400Z/
/O.CON.KABQ.FW.W.0007.150408T1500Z-150409T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
956 PM MDT TUE APR 7 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
WEDNESDAY. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST
  CENTRAL PLAINS...MIDDLE RIO GRANDE VALLEY...AND THE NORTH
  CENTRAL... SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOW
  PACK FROM MID MORNING THROUGH MID EVENING AGAIN ON WEDNESDAY.

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS
  BETWEEN 50 AND NEARLY 60 MPH WEDNESDAY.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY RANGING FROM 5 TO 15
  PERCENT WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-105-109-080500-
/O.EXP.KABQ.FW.W.0006.000000T0000Z-150408T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
956 PM MDT TUE APR 7 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

WINDS HAVE DIMINISHED TO BELOW THE CRITICAL THRESHOLD ACROSS
NEARLY ALL OF THE WARNED AREA. RELATIVE HUMIDITIES HAVE ALSO BEGUN
TO CLIMB A BIT. 

$$


43
791 
WWUS85 KABQ 080943
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 AM MDT WED APR 8 2015

...RED FLAG WARNING FROM MID MORNING THROUGH MID EVENING FOR THE
NORTH CENTRAL...MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN
CHAIN EASTWARD BELOW SNOW PACK DUE TO STRONG WINDS AND LOW
HUMIDITY...

.STRONG WINDS...LOW HUMIDITY AND UNSTABLE ATMOSPHERIC CONDITIONS
WILL CONTINUE TODAY AS AN UPPER LEVEL TROUGH SLOWLY PASSES
THROUGH THE CENTRAL ROCKIES. DUE TO COOLER TEMPERATURES AND LESS
INSTABILITY...POTENTIAL FOR CRITICAL CONDITIONS WILL DIMINISH
NEAR AND WEST OF THE CONTINENTAL DIVIDE. HOWEVER...SIGNIFICANTLY
WINDIER CONDITIONS OVERALL ARE EXPECTED TODAY AND WILL LIKELY
PERSIST INTO THE EVENING CENTRAL AND EAST BEFORE DIMINISHING.

NMZ102>104-106>108-090300-
/O.CON.KABQ.FW.W.0007.150408T1500Z-150409T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
343 AM MDT WED APR 8 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL
  PLAINS...MIDDLE RIO GRANDE VALLEY...AND THE NORTH CENTRAL...
  SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOW PACK FROM MID
  MORNING THROUGH MID EVENING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS
  BETWEEN 50 AND 60 MPH. WINDS BECOMING WEST TO NORTHWEST DURING
  THE LATE AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY RANGING FROM 5 TO 15
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:37 AM MDT, 3 minutes earlier.

Area forecast discussion, Apr 7, 3:37 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 AM MDT TUE APR 7 2015

.SYNOPSIS...
WINDY AND CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO BE
THE MAIN WEATHER CONCERNS THROUGH WEDNESDAY. AFTERNOON HIGH
TEMPERATURES WILL APPROACH RECORD VALUES ACROSS NORTHEAST NEW
MEXICO...WITH READINGS ELSEWHERE 5 TO 15 DEGREES ABOVE AVERAGE.
THE STRONGEST WINDS OF THE WEEK ARE EXPECTED TO BUFFET THE AREA ON
WEDNESDAY INTO WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM PASSES
NORTH OF THE STATE. TEMPERATURES WILL BEGIN TO TREND DOWNWARD
ACROSS THE FAR WEST ON WEDNESDAY...AND AREAWIDE ON THURSDAY AS
COOLER AIR SPREADS EAST AND SOUTH. FAR LESS WIND CAN BE EXPECTED
ON THURSDAY. AFTERNOON WINDINESS SHOULD RETURN FRIDAY AND SATURDAY
BUT FAIRLY TYPICAL OF EARLY APRIL STANDARDS. MOISTURE RETURNING TO
FAR EASTERN NEW MEXICO MAY FUEL A THUNDERSTORM OR TWO THIS WEEKEND
BUT EXTENDED RANGE FORECASTS ARE TRENDING DRIER AND LESS ACTIVE
FOR MOST OF CENTRAL AND NORTHER NEW MEXICO SATURDAY AND SUNDAY.

&&

.DISCUSSION...
VAST MAJORITY OF THE AREA STARTING OFF EVEN DRIER THAN 24 HOURS
AGO. LOW CLOUDS ACROSS LEA COUNTY IN THE SOUTHEAST CORNER OF THE STATE
HAVE SLOWLY EXPANDED NORTHWARD...AND THEY COULD REACH SE ROOSEVELT
COUNTY TOWARD DAYBREAK. SURFACE DEW POINT TEMPS IN THE 20S AT
ROSWELL AND CLOVIS BUT 50S TO NEAR 60 A SHORT DISTANCE EAST AND
SOUTHEAST. THIS SHALLOW LOW LEVEL MOISTURE WILL QUICKLY MIX
EASTWARD BY MID- MORNING WITH THE ADVANCING SURFACE TROUGH/DRYLINE.

WINDS WILL BE A NOTCH STRONGER THIS AFTERNOON/EVENING AREAWIDE AS
COMPARED TO MONDAY. DECIDED AGAINST WIND ADVISORY FOR PLACES LIKE
GALLUP...ZUNI AND CLINES CORNERS THAT WILL NO DOUBT BRIEFLY HIT
CRITERIA LATER TODAY. BUT WOULD LIKE TO SEE LEE SIDE SURFACE LOW
PLACEMENT AND STRENGTH A BIT MORE FAVORABLE FOR WIDESPREAD ADVISORY
IMPACTS. DID INCLUDE A MENTION OF BLOWING DUST FOR THE WESTERN
LOWLANDS AND PORTIONS OF THE MIDDLE/LOWER RGV...BUT IMPACTS SHOULD
BE LOCALIZED.

TEMPERATURES WILL BE VERY SIMILAR TO YESTERDAY AND AGAIN BE 5-15
DEGREES ABOVE AVERAGE. FORECAST OF 81F AT CLAYTON JUST SHY OF
THEIR RECORD FOR THE DATE... 84F LAST OBSERVED IN 1989.

BIGGER CONCERNS FOR WIND AND RELATED IMPACTS EXPECTED ON WEDNESDAY.
WE HAVE HOISTED A HIGH WIND WATCH FOR PORTIONS OF THE WEST AND
AREAS ALONG/IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN. A SIGNIFICANT
HIGH WIND EVENT APPEARS LIKELY FOR THESE AREAS. ELSEWHERE WIDESPREAD
ADVISORY IMPACTS EXPECTED. THIS AS A POTENT SHORTWAVE OVER NOCAL
TODAY TRANSLATES EASTWARD TO EASTERN GREAT BASIN BY MIDDAY
WEDNESDAY BEFORE EMERGING EAST OF THE CENTRAL ROCKIES BY 12Z
THURSDAY. 70+ KT 500MB SPEED MAX INDICATED WITHIN THE BASE OF
ABOVE MENTIONED TROUGH TO TRANSLATE SQUARELY OVER NORTHERN NM LATE
IN THE DAY WEDNESDAY INTO WEDNESDAY NIGHT WITH 700MB WIND SPEEDS IN
THE 30-45KT RANGE. WEST TO EAST MSLP GRADIENT ALSO TRENDING STRONGER...AS
THE LEADING EDGE OF THE COOLER PACIFIC AIR MASS PUSHES EASTWARD.
PACIFIC FRONT SHOULD IMPACT EASTERN NM DURING THE EVENING HOURS
WEDNESDAY...WITH AT LEAST ADVISORY WINDS PERSISTING INTO THE PRE-
DAWN HOURS THURSDAY.

BACKDOOR COLD FRONT THEN WORKS SOUTH INTO NERN NM THU
AFTERNOON...AND REMAINDER OF THE PLAINS TO EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN BY DAYBREAK FRIDAY.  BRIEF GUSTY NORTHERLY
WINDS LIKELY TO ACCOMPANY THIS FRONTAL SURGE. OTHERWISE WINDS NOT
NEARLY AS STRONG ON THU...AND TEMPS WILL BE NOTICEABLY COOLER.
SHALLOW LOW LEVEL UPSLOPE MAY YIELD AREAS OF STRATUS ALONG EAST
SLOPES OF THE SANGRES...SANDIA/MANZANO MTS AND NE QUARTER LATE THU
NIGHT INTO FRIDAY AM. EAST CANYON WINDS ALSO LIKELY RIO GRANDE
VALLEY.

LOW LEVEL MOISTURE DOES LOOK TO RETURN AGAIN AND WITH MORE GUSTO TO
PARTS OF THE EAST FRI NIGHT INTO SAT WITH A DRYLINE TAKING SHAPE.
WILL MAINTAIN LOW CHC POPS FOR TSTMS ACROSS THE FAR EAST BUT
MOISTURE MAY BE TOO SHALLOW. OTHERWISE...THE ECMWF IS NOW TRENDING
TOWARD THE DRIER GFS PATTERN THIS WEEKEND. SUB- TROPICAL MOISTURE
LOOKS TO GET SCOOPED UP AND CARRIED INTO FAR SOUTHERN AREAS OF THE
STATE AHEAD OF A LOW LATITUDE LOW PRESSURE SYSTEM LATE SATURDAY
INTO SUNDAY...BEFORE DRIER NWLY/S PREVIAL MON. KJ

&&

.FIRE WEATHER...

...WIDESPREAD CRITICAL CONDITIONS TODAY THROUGH WEDNESDAY...
...VERY STRONG WINDS POSSIBLE WEDNESDAY...

DRY SOUTHWEST TO WEST WINDS ALOFT WITH MODERATE TO HIGH
HAINES...ABOVE AVERAGE TEMPERATURES WITH AN EXTENDED NUMBER OF HOURS
OF SINGLE DIGIT HUMIDITIES...AND POOR OVERNIGHT HUMIDITY RECOVERIES
ARE STILL ANTICIPATED TODAY THROUGH WEDNESDAY. IN ADDITION...HIGH OR
GREATER FIRE DANGER IS FORECAST TODAY OVER THE MAJORITY OF NORTHERN
AND CENTRAL NEW MEXICO.

TEMPERATURES TODAY WILL CONTINUE TO BE ABOVE AVERAGE...ESPECIALLY IN
THE EAST WHERE A FEW SITES MAY WARM WITHIN A FEW DEGREES OF THEIR
RECORD HIGHS. NEARLY THE ENTIRE FORECAST AREA WILL SEE MIN RH IN THE
SINGLE DIGITS...WITH A LARGE SWATH FROM GALLUP ACROSS THE EAST
CENTRAL AND NE FORECAST TO EXPERIENCE 10 TO 12 HRS OF SINGLE DIGIT
RHS. GUSTY WINDS MAY BE A BIT SPOTTY AS FORECAST WINDS ALOFT TEND TO
WEAKEN A BIT DURING THE AFTERNOON BUT MIXING HGTS WILL BE SIMILAR TO
MONDAY/S WHICH COULD REACH 600-500 MB.

POOR OVERNIGHT RH RECOVERY TONIGHT ALTHOUGH SOME HIGHER DEWPOINTS
WILL LIKELY SNEAK INTO THE FAR EAST CENTRAL...BUT NOT ENOUGH TO MAKE
A SIGNIFICANT DIFFERENCE. THEREFORE WEDNESDAY WILL START OUT
DRY...AND GET DRIER AS A SIGNIFICANTLY WINDY DAY DEVELOPS. GUSTS TO
AROUND 60 MPH WILL BE POSSIBLE OVER PORTIONS OF THE WESTERN
MOUNTAINS...CENTRAL MT CHAIN AND ADJACENT HIGHLANDS WEDNESDAY
AFTERNOON...AS THE UPPER LOW/TROUGH SWINGS THROUGH THE CENTRAL
ROCKIES AND THE ASSOCIATED COLD FRONT SWEEPS FROM WEST TO EAST OVER
NEW MEXICO. THE STRONGEST WINDS SHOULD SHIFT INTO THE CENTRAL AND
NORTHEAST WEDNESDAY EVENING...AND MAY NOT FULLY DIMINISH UNTIL
MIDDAY THURSDAY. STILL SOME CONCERN FOR THE NORTHWEST AND WEST
CENTRAL HIGHLANDS SEEING SOME CRITICAL CONDITIONS WEDNESDAY DUE TO
STRONG WINDS AND LOW RH BUT FORECAST HIGHS TO BE BELOW AVERAGE...SO
NOT PLANNING ON EXTENDING AREAL COVERAGE OF HIGHLIGHTS. WILL GO
AHEAD AND CONVERT THE EXISTING WATCH TO A WARNING THOUGH.

COOLER AIR WILL OVERSPREAD THE REGION WEDNESDAY NIGHT...BUT POOR RH
RECOVERIES TO PERSIST FROM THE RGV EASTWARD. SLIGHT CHANCES FOR
SHOWERS WILL BE LIMITED TO THE FAR NORTH WEDNESDAY INTO
THURSDAY...THEN DEVELOPING SFC HIGH PRESSURE INCREASES HUMIDITIES
THURSDAY NIGHT AND FRIDAY OVER THE EAST...AND SETS UP POTENTIAL FOR
ISOLD THUNDERSTORMS FRIDAY NIGHT/SATURDAY NEAR THE TEXAS BORDER. RH
RECOVERIES IN THE WEST WILL RANGE FROM FAIR TO POOR. SOME SPOTTY
CRITICAL CONDITIONS COULD DEVELOP SATURDAY AND SUNDAY EAST CENTRAL
AND IN THE NORTHWEST/WEST CENTRAL AS A TROUGH SWINGS OVER NEW
MEXICO. MODELS...INCLUDING THE ECMWF...HAVE TRENDED A BIT DRIER AND
WINDIER WITH THIS SYSTEM.

&&

.AVIATION...
06Z TAF CYCLE
GUSTY WEST AND SOUTHWEST WINDS HAVE EASED BACK CONSIDERABLY MOST
LOCALES THIS EVENING...BUT WILL RAMP UP SIGNIFICANTLY AGAIN LATE
MORN AND AFTN TUE. RATHER WEAK LEE TROUGH OVER EASTERN PLAINS WILL
LINGER THROUGH THE NIGHT...SO AN OCCASIONAL MODERATE WIND GUST MAY
CONTINUE OVERNIGHT ACROSS THE E CENTRAL AND NE HIGHLANDS AND
PLAINS. PATCHES OF HIGH CLOUDS WILL DRIFT ACROSS NM TONIGHT INTO
TUESDAY. GUSTY W AND SW WINDS VERY LIKELY AGAIN TUE...GENERALLY
NEAR OR SLIGHTLY UNDER MONDAYS LEVELS. WIND SPEEDS SHOULD PEAK
BETWEEN ROUGHLY 19Z AND 23Z TUE THEN COME DOWN SOMEWHAT TUE EVE.
VFR CONDITIONS ALL AREAS THROUGH FCST PERIOD. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  72  36  60  27 /   0   0   5   0
DULCE...........................  67  26  60  21 /   0   0  10   5
CUBA............................  69  32  62  26 /   0   0   0   0
GALLUP..........................  68  29  60  20 /   0   0   5   0
EL MORRO........................  65  31  58  24 /   0   0   0   0
GRANTS..........................  70  29  62  23 /   0   0   0   0
QUEMADO.........................  66  35  61  29 /   0   0   0   0
GLENWOOD........................  74  41  66  35 /   0   0   0   0
CHAMA...........................  61  28  55  22 /   0   0  10   5
LOS ALAMOS......................  66  40  63  34 /   0   0   0   0
PECOS...........................  67  38  64  32 /   0   0   0   0
CERRO/QUESTA....................  65  29  61  25 /   0   0   0   0
RED RIVER.......................  56  29  52  21 /   0   0   0   5
ANGEL FIRE......................  59  26  56  20 /   0   0   0   0
TAOS............................  66  30  62  25 /   0   0   0   0
MORA............................  67  35  63  29 /   0   0   0   0
ESPANOLA........................  73  39  68  34 /   0   0   0   0
SANTA FE........................  66  40  64  34 /   0   0   0   0
SANTA FE AIRPORT................  72  35  68  30 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  74  45  70  41 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  77  45  72  40 /   0   0   0   0
ALBUQUERQUE VALLEY..............  78  44  73  37 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  79  43  73  38 /   0   0   0   0
LOS LUNAS.......................  80  41  75  34 /   0   0   0   0
RIO RANCHO......................  78  44  72  39 /   0   0   0   0
SOCORRO.........................  82  45  78  39 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  40  66  33 /   0   0   0   0
TIJERAS.........................  73  41  69  35 /   0   0   0   0
MORIARTY/ESTANCIA...............  70  35  67  30 /   0   0   0   0
CLINES CORNERS..................  70  38  67  32 /   0   0   0   0
GRAN QUIVIRA....................  71  41  68  36 /   0   0   0   0
CARRIZOZO.......................  77  45  73  39 /   0   0   0   0
RUIDOSO.........................  73  42  67  35 /   0   0   0   0
CAPULIN.........................  71  38  67  33 /   0   0   0   0
RATON...........................  74  33  70  30 /   0   0   0   0
SPRINGER........................  75  35  70  31 /   0   0   0   0
LAS VEGAS.......................  70  37  68  31 /   0   0   0   0
CLAYTON.........................  81  46  78  41 /   0   0   0   0
ROY.............................  76  38  72  35 /   0   0   0   0
CONCHAS.........................  82  47  79  44 /   0   0   0   0
SANTA ROSA......................  79  45  77  41 /   0   0   0   0
TUCUMCARI.......................  86  46  84  45 /   0   0   0   0
CLOVIS..........................  84  50  83  44 /   0   0   0   0
PORTALES........................  85  49  84  45 /   0   0   0   0
FORT SUMNER.....................  84  48  82  44 /   0   0   0   0
ROSWELL.........................  88  49  86  46 /   0   0   0   0
PICACHO.........................  80  49  76  43 /   0   0   0   0
ELK.............................  74  48  70  41 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ102>104-106>108.

HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES...NMZ512>515-521>524-527>529.

HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ502-505-506-508.

&&

41
Hazardous weather outlook, Apr 6, 5:12 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 AM MDT MON APR 6 2015

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
512 AM MDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AIR COMBINED WITH INCREASING WINDS WILL RESULT IN
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA THIS
AFTERNOON AND EVENING. SINGLE DIGIT HUMIDITY VALUES ARE EXPECTED
FOR MOST AREAS...AND COULD EXIST FOR 8 OR MORE HOURS ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS...MIDDLE AND LOWER RIO GRANDE
VALLEY AND WEST CENTRAL LOWLANDS. WINDS WILL DIMINISH AFTER
SUNSET BUT HUMIDITY RECOVERY WILL BE FAIR AT BEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL INCREASE EVEN FURTHER ON TUESDAY...AND COMBINED WITH
VERY DRY CONDITIONS WILL RESULT IN EVEN MORE WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS. AN ESPECIALLY IMPACTFUL AND CRITICAL
PERIOD OF STRONG WIND AND LOW HUMIDITY WILL DEVELOP WEDNESDAY
AFTERNOON AND EVENING...BEFORE CRITICAL FIRE WEATHER CONDITIONS
ABATE THURSDAY AND FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:02 AM MDTHigh Wind WatchABQ24 hr

Nearby

Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.